MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G50621
Medical Device Problem Codes Material Twisted/Bent (2981); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
User advanced the stent delivery system to desired position but found out the stent cannot be deployed (delivery system cannot be advanced to release the stent).User retracted the delivery system from patient and changed to a new stent to complete the procedure.Confirmation received that "red safety tab was removed from the device prior to the deployment attempt".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.1.Can you confirm the tracking number of the return complaint device? not avaialble yet.2.Did the patient exhibit difficult anatomy (n/a, tortuous, altered)? (if altered please indicate the procedure type (e.G., cholodochojejunostomy) no.3.Were any other defects (other than the complaint issue) observed on the delivery system (e.G., kinks) prior to return? (if yes, please specify what additional defect(s) were observed and where on the device this was observed) no.4.Was resistance encountered when advancing the delivery system to the target location? no.5.If resistance was felt how did the physician deal with the resistance encountered? n/a.
 
Additional Manufacturer Narrative
Device evaluation: 1 unit of lot: c2270680 of zilbs-635-10-6 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 06 october 2025.Observations from the lab evaluation were as follows; red safety tab returned in place.Kink observed on proximal end of outer sheath below connector cap.Delivery system examined - no other damage observed.White distal tip examined - no issue observed.Device flushed with no issue.0.035 inch wire guide inserted through wire guide hub but would not pass beyond kink on proximal end of outer sheath below connector cap.Red safety tab removed - stent deploys without issue.Stent examined - no issues noted.The reported failure was observed.Clarification was requested after the lab evaluation asking if it was correct to assume that the red safety tab was removed from the device prior to the deployment attempt and this was confirmed.Manufacturing records.Prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data.The review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label.The notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect the device with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use the device".There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.Although one of the answers to the standard questions states that the patient¿s anatomy was not tortuous it is possible that it may have been slightly tortuous which could have caused some extra force to be used potentially leading to the outer sheath to kink below the connector cap observed during the lab evaluation.This kink would have compromised the integrity of the outer sheath, affecting its flexibility and ability to smoothly advance the delivery system to deploy the stent.Improper handling or device mishandling can also cause kinking or deformation of the outer sheath during preparation of the device, leading to deployment issues.Confirmation of complaint: complaint is confirmed based on visual and/or functional inspection.Corrective action/correction: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.A new device was used to complete the procedure.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 13-nov-2025.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23401775
Report Number3001845648-2025-00546
Device Sequence Number10179967
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)280226(30)1(10)C2270680
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC2270680
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/11/2025
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/11/2025
Supplement Date Received by Manufacturer09/11/2025
Initial Report FDA Received Date10/28/2025
Supplement Report FDA Received Date12/01/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age78 YR
Patient SexMale
Patient Weight66 KG